• New thigh pain in one leg

    Asked by Anna73 on Saturday, May 25, 2019

    New thigh pain in one leg

    I am coming up to four weeks now with pain in my right thigh, midway between hip and knee. My hip and knee are fine. I haven't had an injury. The pain came and went to start with, like a deep ache and when walking a stronger pain as though I had been kicked in the leg. It is almost constant now, and painful after walking a few minutes. I have no other aches/pains. I have been on Tamoxifen for four months, could this be the cause or should I see the oncologist? I don't want to be worrying about every ache or pain.

    10 Answers from the Community

    10 answers
    • carm's Avatar
      carm

      @Anna73
      Hello I'm an oncology nurse and that is most likely a common side effect. Tamoxifen can cause acute severe pain in legs at the joint or deep in the muscle. I hope you get some relief and you should always notify your care team. Best of luck to you.

      5 months ago
    • BarbarainBham's Avatar
      BarbarainBham

      Whenever you are reluctant about "seeing" the oncologist, doctor's offices expect you to call their nurse to ask your question and get the nurse's comments about your problem. The nurse may be able to tell the doctor to get his advice without you having to be seen. That's part of their job, so don't be shy. Best wishes.

      5 months ago
    • cllinda's Avatar
      cllinda

      I agree. A call to the office might be worth it. And the nurses will get the answer for you. Hugs.

      5 months ago
    • msesq's Avatar
      msesq

      I had horrible thigh pain and it turned out to be bursitis, a cortisone shot got rid of the pain

      5 months ago
    • gpgirl70's Avatar
      gpgirl70

      Tamoxifen can also cause blood clots. You need to call your oncologist and check it out. It may be nothing serious but always keep your oncologist’s office aware of issues. I had a pain in my neck and brushed it off. During an ultrasound for my thyroid, the tech found the clot which was caused by my port. I learned then to let my primary care doc or oncologist know about aches and pains that last or seem strange.

      5 months ago
    • Angelaine's Avatar
      Angelaine

      Always let Onocolgist know. It is documented which can help, and the oncologist can give you the best treatment with complete knowledge.

      5 months ago
    • BarbarainBham's Avatar
      BarbarainBham

      Anna73, I see from your profile that you are only 45, so I'm sorry you are going through this so young. You said above that you "don't want to be worrying about every ache or pain." Unfortunately pain is your body's way to tell you something is wrong, especially when it doesn't go away.

      When you are a cancer patient, you are more likely to get blood clots and other serious problems, so you need to call your doctor's office as soon as possible. Ask your doctor to tell you things you should call him about. When in doubt it's better to be safe than sorry, since a blood clot could take your life. (I had blood clots in my lungs, and they were found during my regular CT scan a few years ago.)

      I hope you will let us know how you are.

      5 months ago
    • Maryflier's Avatar
      Maryflier

      I had pain everywhere after being on Anastrozole for 3 months. Switched to Exemestane and fine so far. Definitely call your doctor. I hope you feel better. Stay strong.

      5 months ago
    • Yeahyeah's Avatar
      Yeahyeah

      So call your doctor and ask if taking 200-500 mg of a pain reliever is acceptable. I've been taking anastrozole for 5 years now and yes there is joint and muscle pain. Muscle cramps as well. I find exercise to be wonderful and helpful.

      5 months ago
    • Anna73's Avatar
      Anna73

      Hi thanks everyone, going to see the breast nurse on Monday so will ask for leg to be checked. Rule out anything nasty. Then see if some physio exercises will help.

      5 months ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.